Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 14, 2006, 10:42 AM EDT for Alamance County, Guilford County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 10:42 AM EDT (14:42 UTC)
- Expired
- Jun 14, 2006, 1:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:45 AM EDT | FLASH FLOOD | Greensboro, NC | PORTIONS OF BUFFALO CREEK IN THE CITY OF GREENSBORO BEGINING TO GO OVER ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 141447
FFWRAH
NCC001-081-141700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1042 AM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 PM EDT
* AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER
GUILFORD AND ALAMANCE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEBANE...
MCLEANSVILLE...GREENSBORO...GRAHAM...ELON COLLEGE AND BURLINGTON.
HEAVY RAINFALL OVER SOUTHERN GREENSBORO WILL CAUSE WATER TO RISE
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF
AREAS IMMEDIATELY ADJACENT TO THE CREEK CAN BE EXPECTED. PARKING
LOTS OF SEVERAL BUSINESSES ALONG THE CREEK COULD FLOOD.
ADDITIONALLY... LOCATIONS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. EXCESSIVE RUNOFF FROM
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
LAT...LON 3622 7926 3586 7927 3591 8001 3609 7998
3624 7982
$$
BLAES1 follow-up statement
000
WGUS72 KRAH 141711
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
107 PM EDT WED JUN 14 2006
NCC001-081-141717-
ALAMANCE NC-GUILFORD NC-
107 PM EDT WED JUN 14 2006
...THE FLASH FLOOD WARNING FOR GUILFORD AND ALAMANCE COUNTIES EXPIRED
AT 100 PM EDT...
RESIDUAL RUNOFF FROM EARLIER HEAVY RAIN ALONG WITH ADDITIONAL RAIN
SHOWERS WILL RESULT IN STREAMS AND CREEKS THAT ARE RUNNING HIGH AND
FAST. FARMLANDS AND LOCATIONS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS MAY STILL EXPERIENCE UNUSUALLY HIGH WATER.
NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. THE BANKS OF MANY CREEKS AND STREAMS MAY ALSO BE
WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY
DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.
LAT...LON 3622 7926 3586 7927 3591 8001 3609 7998
3624 7982
$$
BLAESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:13 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 14, 9:13 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 913 AM EDT WED JUN 14 2006 .SHORT TERM /REST OF TODAY/... UPPER AIR SOUNDINGS THIS MORNING SHOW A MOIST ADIABATIC SATURATED AIRMASS WITH P-WATER IN THE 2 INCH RANGE ASSOCIATED WITH ALBERTO REMNANTS. FLOOD WATCH WILL CONTINUE IN EFFECT FOR THE ENTIRE RAH CWA...THOUGH THE GREATEST THREAT IS IN THE QUASI STATIONARY BANDS OVER THE PIEDMONT AS THE STORM CENTER TRANSLATES NORTHEAST THROUGH THE SANDHILLS AND COASTAL PLAIN. HEAVY RAIN BANDS IN THE SANDHILLS AND COASTAL PLAIN MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS HIT BY LOCALIZED HEAVY RAIN IN THUNDERSTORMS IN RECENT DAYS. ALBERTO REMNANT CIRCULATION IS BECOMING A HYBRID SYSTEM AS IT INTERACTS WITH A SHORT WAVE OUT OF THE OHIO VALLEY. BANDED STRUCTURE OF HEAVY PCPN IS VERY EVIDENT AND SIMILAR TO MATURE OR OCCLUDING EXTRA TROPICAL SYSTEMS. -RFG && .PREV DISCUSSION... (ISSUED 725 AM EDT WED JUN 14 2006) SHORT TERM /REST OF TODAY/... UPDATING FLOOD WATCH SHORTLY TO INCLUDE THE WESTERN COUNTIES. ALBERTO BECOMING EXTRATROPICAL AS OH VALLEY S/W BEGINNING TO EXERT ITS INFLUENCE. S/W HAS PULLED MOISTURE FARTHER WEST. THIS WILL RESULT IN BAND OF HEAVY/LOCALLY EXCESSIVE RAINFALL OVER THE WESTERN COUNTIES OF CENTRAL NC. PREV DISCUSSION... (ISSUED 320 AM EDT WED JUN 14 2006) SHORT TERM /TODAY THROUGH SATURDAY/... JUST MINOR TWEAK REQUIRED TO THE FORECAST IN THE SHORT TERM. MAIN FORECAST CHALLENGE INVOLVES MAX TEMPS TODAY AND HOW FAR NW RAIN SHIELD WILL EXTEND. MESO ANALYSIS DEPICTS INVERTED SURFACE TROUGH/PSEUDO-WARM FRONT EXTENDING NE ACROSS EASTERN SECTIONS OF SANDHILLS THROUGH THE COASTAL PLAIN. APPEARS THAT SURFACE CIRCULATION CENTER OF ALBERTO WILL LIKELY FOLLOW THIS PATH. STILL EXPECT TO SEE SOME ACCELERATION TO THE NE LATER TODAY AS MID LEVEL S/W CURRENTLY CROSSING THE OH VALLEY GETS CLOSER. STILL APPEARS THAT GREATEST THREAT FOR PROLONG RAIN WILL BE THIS MORNING AND MAINLY ALONG AND EAST OF SURFACE TROUGH. LOW LEVEL MOISTURE TRANSPORT MAXIMIZED OVER THE EASTERN TWO-THIRDS OF CENTRAL NC AT 12Z THEN FOCUS SHIFTS INTO THE COASTAL AREA BY 18Z. FINALLY...GREATEST UPPER LEVEL DIVERGENCE OVER THE REGION AT 12Z THEN LIFTS NE BY 18Z. THUS...APPEARS THAT THREAT FOR LOCALIZED FLOODING STILL A CONCERN FOR THE EASTERN HALF OF FORECAST AREA. WILL MAINTAIN FLOOD WATCH AS IS AND NOT EXPAND NOR CONTRACT. MORE THAN LIKELY...FLOOD WATCH WILL BE CANCELED BEFORE CURRENT EXPIRATION TIME OF 8 PM EDT. FURTHER WEST...STILL EXPECT TO SEE RAIN BUT PRECIP AMOUNTS WILL LIKELY DROP-OFF SIGNIFICANTLY WEST OF THE TRIANGLE. ACROSS THE TRIAD REGION...RAINFALL AMOUNTS MAY VARY FROM AROUND A HALF INCH OVER THE EAST AND SOUTH SECTIONS TO BELOW A QUARTER OF AN INCH W-N OF WINSTON-SALEM. DUE TO EXPECTED ACCELERATION TO THE NE...DID END PRECIP A COUPLE HOURS SOONER THIS AFTERNOON THAN IN PREVIOUS FORECAST. OVERCAST SKIES AND WIDESPREAD RAIN WILL HOLD TEMPS DOWN FOR GOOD PART OF THE DAY. WITH ANTICIPATION OF RAIN DIMINISHING THIS AFTERNOON...MAY SEE SOME TEMP RECOVERY...ESPECIALLY WEST AND SOUTH SECTIONS. TWEAKED TEMPS A BIT IN THE WEST BUT STILL ESSENTIALLY THE SAME FORECAST. EXPECT DRY WEATHER TONIGHT THROUGH SAT. MID/UPPER LEVEL HEIGHTS INCREASE LATE THU THROUGH SAT AS L/W TROUGH LIFTS NORTH AND UPPER RIDGE BUILDS OVER THE SE U.S. THIS WILL GIVE THE REGION A GENUINE TASTE OF SUMMER THIS WEEKEND AS AFTERNOON TEMPS RETURN TO THE UPPER 80S/LOWER 90S. LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE AXIS IN VICINITY OF CENTRAL NC THROUGH EARLY NEXT WEEK. THIS TRANSLATE TO WARM AND MAINLY DRY CONDITIONS. APPEARS THAT ANY CONVECTION THAT OCCURS WILL BE ISOLATED AND MAINLY CONFINED TOT EH EASTERN FRINGE DUE TO POSSIBLE SEA BREEZE INTRUSION...AND IN THE FAR NW DUE TO ANY CONVECTIVE DEVELOPMENT IN THE HIGHER TERRAIN. AVIATION... WARM FRONT EXTENDING INTO THE EASTERN PIEDMONT OF NC HAS RESULTED IN LIFR FOG AND CEILINGS ACROSS EASTERN TAF SITES THUS FAR...HOWEVER EXPECT TO SEE MARKED IMPROVEMENT IN VISIBILITY WITH ONSET OF RAIN THROUGH 12Z. IFR CEILINGS WILL PERSIST UNTIL WELL DEFINED CIRCULATION CENTER TRACKS NORTHEAST THROUGH THE COASTAL PLAIN...MOVING OFFSHORE BY 00Z. HEAVY RAIN BAND ASSOCIATED WITH WELL DEFINED CENTER...WILL REDUCE VISIBILITIES TO 1 TO 2 MILES...WITH BEST CHANCE FOR THUNDER IN THE EAST...AT FAY AND RWI TAF SITES. EXPECT STEADY IMPROVEMENT FROM 21 TO 03Z AS SYSTEM PASSES TO THE NORTHEAST. && .RAH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089 UNTIL 8 PM WEDNESDAY. && SHORT TERM...RFG
Hazardous weather outlook, Jun 14, 5:06 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 506 AM EDT WED JUN 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL OCCUR ACROSS MUCH OF CENTRAL NORTH CAROLINA TOADY AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST OVER EASTERN NORTH CAROLINA. A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL NORTH CAROLINA THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL OCCUR ACROSS CENTRAL NORTH CAROLINA WITH AMOUNTS LESS THAN TWO INCHES EXPECTED IN THE TRIAD. THE HEAVIEST RAINFALL WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON HOURS. AN ISOLATED WIND GUST UP TO 40 MPH MAY OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF AN INCH...OBSERVED RAPIDLY RISING WATER LEVELS IN CREEKS OR STREAMS...STREETS THAT ARE IMPASSABLE DUE TO HIGH WATER...OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 14, 7:00 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 700 AM EDT WED JUN 14 2006 NCZ042-043-077-078-085-086-088-089-141200- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...WILSON...LILLINGTON... GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 700 AM EDT WED JUN 14 2006 ...THREAT OF ISOLATED TORNADOES... WAYNE AND SAMPSON COUNTIES REMAIN UNDER A TORNADO WATCH TODAY UNTIL 4 PM AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST THROUGH THE COASTAL PLAIN OF NORTH CAROLINA. LOCALLY GUSTY WINDS OR BRIEF ISOLATED SMALL TORNADOES ARE ALSO POSSIBLE IN SWIRLING BANDS OF HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ALBERTO TO THE NORTH AND WEST OF THE OFFICIAL WATCH AREA...WESTWARD TO THE SANDHILLS AND NORTHWARD TO NEAR THE TRIANGLE AREA THIS MORNING. REPORT AN LOCALIZED DAMAGE OR THREATENING CONDITIONS PROMPTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL EMERGENCY OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. RFG
Local storm report, Jun 14, 9:10 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
910 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD WADESBORO 34.97N 80.07W
06/14/2006 ANSON NC LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER. SPORADIC
EVACUATIONS OF RESIDENTIAL AREAS IN WADESBORO AND
LILESVILLE. 5.1 INCHES OF RAIN MEASURED AT WADESBORO.
&&
WSSLocal storm report, Jun 14, 9:30 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
930 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN ROBBINS 35.43N 79.58W
06/14/2006 U0.00 INCH MOORE NC TRAINED SPOTTER
HEAVY RAIN AND FLOODING OCCURRING IN NORTHWEST MOORE
COUNTY IN FLOOD PRONE AREAS.
&&
VINCENTLocal storm report, Jun 14, 10:11 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 8 N RALEIGH 35.93N 78.64W
06/14/2006 WAKE NC LAW ENFORCEMENT
BRIDGE ABUTMENT GIVING WAY DUE TO HEAVY RAIN ON NORWOOD
ROAD NEAR CHARLEYCOTE ROAD.
1000 AM FLASH FLOOD RALEIGH 35.81N 78.64W
06/14/2006 WAKE NC LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING ON ROADS THROUGHOUT WAKE
COUNTY.
1003 AM FLASH FLOOD 5 SE PITTSBORO 35.67N 79.11W
06/14/2006 CHATHAM NC LAW ENFORCEMENT
5 FEET OF WATER ACROSS CHRISTIAN CHAPEL ROOD AND OLD US
HIGHWAY 1.
&&
BLAESLocal storm report, Jun 14, 10:26 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1026 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD SANFORD 35.48N 79.18W
06/14/2006 LEE NC LAW ENFORCEMENT
NUMEROUS ROADS FLOODED THROUGHOUT THE COUNTY. A COUPLE OF
ROADS CLOSED. LITTLE BUFFALOE CREEK FLOODING THE
RIVERBIRCH SHOPPING CENTER PARKING LOT AND BANKFULL IN
MANY LOCATIONS.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:44 AM EDT | Flash Flood Warning | RAH | Anson | 2 hr |
| Jun 14, 7:58 AM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 14, 8:04 AM EDT | Flash Flood Warning | RAH | Montgomery | 116 min |
| Jun 14, 8:24 AM EDT | Flash Flood Warning | RAH | Lee, Moore, Wake | 3 hr |
| Jun 14, 9:00 AM EDT | Flash Flood Warning | RAH | Chatham, Davidson, Durham, Orange, Randolph | 3 hr |
| Jun 14, 9:11 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 2 hr |
| Jun 14, 9:51 AM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 99 min |
| Jun 14, 10:50 AM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Johnston, Nash, Warren | 3 hr |
| Jun 14, 11:04 AM EDT | Flash Flood Warning | RAH | Edgecombe, Wilson | 3 hr |
| Jun 14, 11:07 AM EDT | Flash Flood Warning | RAH | Harnett | 3 hr |
| Jun 14, 11:16 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Lee, Moore, Orange and 2 more | 3 hr |
| Jun 14, 11:44 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Jun 14, 11:58 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 62 min |
| Jun 14, 12:06 PM EDT | Tornado Warning | RAH | Johnston | 24 min |
| Jun 14, 1:52 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more | 4 hr |
| Jun 14, 1:55 PM EDT | Flash Flood Warning | RAH | Durham, Harnett, Johnston, Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.